MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27051 PL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27051 PL
Model Number 27051XA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
They used the product not even 3 minutes and it broke in half - prior medical procedure there is no information that the event caused a harm or serious injury to patient, user or third.According to the new received information on 2025-04-07 the surgeon was able to do part of the surgery but not as he would have liked.
 
Additional Manufacturer Narrative
This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the customer's complaint can be confirmed.The shaft has broken off inside the bayonet.This is due to mechanical force being applied to the shaft tube.This caused the shaft tube to break.No comparable cases.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH FOR 27051 PL
Common Device Name
INNER SHEATH FOR 27051 PL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21900440
Report Number9610617-2025-00642
Device Sequence Number4059373
Product Code FJL
UDI-Device Identifier04048551078228
UDI-Public04048551078228
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27051XA
Device Catalogue Number27051XA
Device Lot NumberXL03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/07/2025
02/02/2026
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/09/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale